Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 552, NWS Jackson, MS

October 9, 2009Kemper County, Lauderdale County, Newton County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Oct 9, 2009, 3:51 PM CDT for Kemper County, Lauderdale County, Newton County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2009, 3:51 PM CDT (20:51 UTC)
Expired
Oct 9, 2009, 4:45 PM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Kemper County, MS, Lauderdale County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 115 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1673 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 092051
SVRJAN
MSC069-075-101-092145-
/O.NEW.KJAN.SV.W.0552.091009T2051Z-091009T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT FRI OCT 9 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
  MERIDIAN...
  EASTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 445 PM CDT

* AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF DECATUR
  MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUFFEE BY 405 PM CDT...
  SUQUALENA...NELLIEBURG...COLLINSVILLE AND SAVOY BY 410 PM CDT...
  ZERO AND DAMASCUS BY 420 PM CDT...
  MARION...PRISMATIC AND LIBERTY BY 425 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3237 8841 3231 8841 3224 8895 3225 8908
      3242 8915 3257 8908 3258 8904 3258 8891
      3264 8891 3273 8868 3272 8837
TIME...MOT...LOC 2052Z 250DEG 33KT 3237 8900

$$

COHEN
5 follow-up statements
000 
WWUS54 KJAN 092058
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT FRI OCT 9 2009

MSC069-075-101-092145-
/O.CON.KJAN.SV.W.0552.000000T0000Z-091009T2145Z/
NEWTON MS-LAUDERDALE MS-KEMPER MS-
358 PM CDT FRI OCT 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN KEMPER...LAUDERDALE AND EASTERN NEWTON COUNTIES...

AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHUNKY MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUFFEE BY 405 PM CDT...
  SUQUALENA...NELLIEBURG...COLLINSVILLE AND MARTIN BY 410 PM CDT...
  MERIDIAN AND DAMASCUS BY 415 PM CDT...
  ZERO AND DAMASCUS BY 420 PM CDT...
  MARION BY 425 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3237 8841 3231 8841 3224 8895 3225 8908
      3242 8915 3257 8908 3258 8904 3258 8891
      3264 8891 3273 8868 3272 8837
TIME...MOT...LOC 2058Z 250DEG 33KT 3240 8894

$$

COHEN
000 
WWUS54 KJAN 092108
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT FRI OCT 9 2009

MSC101-092118-
/O.CAN.KJAN.SV.W.0552.000000T0000Z-091009T2145Z/
NEWTON MS-
408 PM CDT FRI OCT 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NEWTON COUNTY IS
CANCELLED...

LAT...LON 3231 8842 3224 8891 3264 8891 3273 8868
      3272 8837
TIME...MOT...LOC 2108Z 250DEG 33KT 3241 8878

$$

MSC069-075-092145-
/O.CON.KJAN.SV.W.0552.000000T0000Z-091009T2145Z/
LAUDERDALE MS-KEMPER MS-
408 PM CDT FRI OCT 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN KEMPER AND LAUDERDALE COUNTIES...

AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR NELLIEBURG MOVING EAST AT 40
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ZERO AND DAMASCUS BY 415 PM CDT...
  MARION...PRISMATIC AND LIBERTY BY 420 PM CDT...
  MERIDIAN STATION...DALEVILLE AND BLACKWATER BY 425 PM CDT...
  TOOMSUBA BY 430 PM CDT...
  LAUDERDALE BY 435 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3231 8842 3224 8891 3264 8891 3273 8868
      3272 8837
TIME...MOT...LOC 2108Z 250DEG 33KT 3241 8878

$$

COHEN
000 
WWUS54 KJAN 092118
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT FRI OCT 9 2009

MSC069-075-092145-
/O.CON.KJAN.SV.W.0552.000000T0000Z-091009T2145Z/
LAUDERDALE MS-KEMPER MS-
418 PM CDT FRI OCT 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN KEMPER AND LAUDERDALE COUNTIES...

AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR MARION MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERIDIAN STATION...DALEVILLE AND BLACKWATER BY 425 PM CDT...
  TOOMSUBA BY 430 PM CDT...
  LAUDERDALE...ALAMUCHA AND OAK GROVE BY 435 PM CDT...
  TAMOLA AND KEWANEE BY 440 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3231 8842 3227 8870 3235 8878 3255 8889
      3272 8871 3273 8868 3272 8837
TIME...MOT...LOC 2119Z 250DEG 33KT 3244 8867

$$

COHEN
000 
WWUS54 KJAN 092132
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT FRI OCT 9 2009

MSC069-075-092145-
/O.CON.KJAN.SV.W.0552.000000T0000Z-091009T2145Z/
LAUDERDALE MS-KEMPER MS-
432 PM CDT FRI OCT 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN KEMPER AND EASTERN LAUDERDALE COUNTIES...

AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAUDERDALE MOVING EAST AT 40
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEWANEE AND TAMOLA BY 440 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3231 8842 3227 8870 3245 8862 3273 8868
      3272 8837
TIME...MOT...LOC 2132Z 250DEG 33KT 3248 8854

$$

COHEN
000 
WWUS54 KJAN 092138
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT FRI OCT 9 2009

MSC069-075-092148-
/O.EXP.KJAN.SV.W.0552.000000T0000Z-091009T2145Z/
LAUDERDALE MS-KEMPER MS-
438 PM CDT FRI OCT 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEMPER AND
EASTERN LAUDERDALE COUNTIES WILL EXPIRE AT 445 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3231 8842 3227 8870 3245 8862 3273 8868
      3272 8837
TIME...MOT...LOC 2138Z 250DEG 33KT 3250 8847

$$

COHEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 3:20 PM CDT, 31 minutes earlier.

Area forecast discussion, Oct 9, 3:20 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT FRI OCT 9 2009

.SHORT TERM...SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS THE
ARKLAMISS THIS AFTERNOON WITH THE LINE OF STORMS EXTENDING FROM NEAR
COLUMBUS TO JUST EAST OF THE JACKSON METRO AREA THEN SOUTHWEST. THE
SEVERE THREAT IS BEGINNING TO DIMINISH SOMEWHAT OVER MOST THE
AREA...BUT STRONG SHEAR AND GOOD INSTABILITY CONTINUES ALONG AND OUT
AHEAD OF THE LINE MAINLY OVER AREAS NORTH OF I-20. THE SQUALL LINE
WILL CONTINUE TO PUSH EAST OF THE AREA LATE THIS AFTERNOON...BUT THE
GFS/NAM SETS UP A DEFORMATION BAND ACROSS THE CENTRAL PORTIONS OF THE
STATE OVERNIGHT WITH 12HR QPF AMOUNTS AROUND 1.5 TO 2.5 INCHES.
CURRENTLY IT LOOKS LIKE RAINFALL RATES WILL NOT BE SUFFICIENT FOR THE
ISSUANCE OF A FLASH FLOOD WATCH...BUT THIS WILL HAVE TO CONTINUE TO
BE MONITORED BY LATER SHIFTS.

RAIN WILL BE ONGOING OVER MUCH OF THE AREA EARLY...BUT IT WILL SHIFT
TO THE SOUTHEASTERN PORTIONS OF THE AREA BY SATURDAY AFTERNOON AT
LEAST TEMPORARILY AS DRY AIR BEGINS TO MOVE IN. PWATS WILL FALL
BELOW AN INCH OVER MUCH OVER THE AREA BY LATE SATURDAY AFTERNOON.
SATURDAY WILL BE A MUCH COOLER DAY THAN TODAY WITH AFTERNOON HIGHS
AROUND 20 PLUS DEGREES COOLER AS COLD AIR ADVECTION PREVAIL OVER THE
STATE.

SATURDAY NIGHT INTO SUNDAY SHOULD BE DRY FOR THE MOST PART ACROSS
THE AREA...BUT ISOLATED TO SCATTERED SHOWERS WILL CONTINUE TO BE
POSSIBLE MAINLY SOUTH OF I-20. MOISTURE WILL ONCE AGAIN INCREASE
ACROSS THE AREA SUNDAY NIGHT AS THE WARM FRONT CHARGES BACK TO THE
NORTH. PWATS ALONG AND SOUTH OF THE FRONT WILL BE ABOVE 2 INCHES.
STUCK PRETTY CLOSE TO GUIDANCE THROUGH THE PERIOD...BUT DID RAISE
POPS ABOVE GUIDANCE TONIGHT TO 100 PERCENT OVER MUCH OF THE AREA AS
THE DEFORMATION BAND SETS UP. DID NOT MAKE ANY CHANGES TO THE
EXTENDED SO WILL ATTACH THE PREVIOUS LONG TERM DISCUSSION./15/

.PREVIOUS LONG TERM...THE ECMWF/GFS/GEFS ARE ALL IN GOOD AGREEMENT ON
RETROGRADING THE INTENSE SUBTROPICAL HIGH CENTER FROM THE WESTERN
ATLANTIC WWD INTO THE GULF OF MEXICO THIS PERIOD. AS THIS
HAPPENS...THE FRONTAL ZONE WILL RETREAT NWD AND MOISTURE/LIFT WILL
INCREASE OVER THE ARKLAMISS. WAS INITIALLY RELUCTANT TO ACCEPT THE
HIGH GFS MOS POPS FOR MON-TUES AS THE GEFS SHOWS A GOOD DEAL OF
MEMBER SPREAD IN QPF DETAILS...BUT THE ECMWF FULLY SUPPORTS IT AND
REALLY HAVE NO COMPELLING REASON TO NOT EXCEPT GFS MOS. WOULD IMAGINE
LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY GIVEN THE PRECIPITABLE
WATER FORECAST TO BE > TWO INCHES. THE FORECASTED SHEAR/INSTABILITY
LOOKS INSUFFICIENT FOR MUCH IN THE WAY OF SEVERE WEATHER RISK.

WEDNESDAY AND THURSDAY...IT IS LOOKING LESS AND LESS LIKELY THAT
COOL HIGH PRESSURE WILL MAKE A SURGE SOUTHWARD INTO THE FORECAST
AREA NEXT WEEK GIVEN THE DOMINANCE OF THE SUBTROPICAL HIGH AND
UNUSUALLY HIGH HEIGHTS OVER THE AREA...EVEN THOUGH THE 00Z GFS DOES
SHOW A GLANCING BLOW OF COOLER AIR UNDER-CUTTING THE MID/UPPER LEVEL
HIGH. THERE ARE SOME INDICATIONS THAT A STRONGER SHORTWAVE TROUGH
COULD APPROACH THE AREA LATE NEXT WEEK RESULTING ANOTHER MAJOR ROUND
OF RAINFALL AND THERE IS STILL PLENTY OF TIME TO WATCH FOR THAT. /EC/

&&

.AVIATION...STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE OVER EAST
AND SOUTHEAST MISSISSIPPI THIS AFTERNOON BEFORE SHIFTING EAST OF OUR
AREA. A LARGE AREA OF MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH
TONIGHT BEFORE ENDING FROM THE NORTHWEST SATURDAY. AS A RESULT MVFR
DECKS GRADUALLY LOWERING TO IFR CONDITIONS ARE EXPECTED TO PREVAIL
TONIGHT. GUSTY SOUTH WINDS WERE STILL BEING OBSERVED THIS AFTERNOON
OVER EAST AND SOUTHEAST MISSISSIPPI AHEAD OF THE MAIN LINE OF
THUNDERSTORMS. A WIND SHIFT TO THE NORTHWEST AND LIGHTER WINDS ARE
EXPECTED OVER THE EAST AND SOUTHEAST BEHIND THE LINE OF
THUNDERSTORMS. A COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA
TONIGHT AND SHOULD STALL NEAR THE COAST TOMORROW AND ADDITIONAL RAIN
AND A FEW EMBEDDED THUNDERSTORMS WILL FORM NORTH OF THE FRONT AND
AFFECT THE SOUTHERN PORTIONS OF THE AREA. IFR/MVFR CONDITIONS MAY
PREVAIL AT NEARLY ALL SITES ALL DAY ON SATURDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  67  58  71 /  89  76  42  43
MERIDIAN      65  69  59  71 /  85  79  55  49
VICKSBURG     58  65  57  72 /  83  57  31  36
HATTIESBURG   69  72  63  72 /  74  68  54  53
NATCHEZ       61  67  58  69 /  85  72  43  49
GREENVILLE    55  64  52  71 /  61  31  15  15
GREENWOOD     56  63  55  72 /  73  43  22  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>028-034>037-040>043-047>049-053-059.

LA...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-
     015-016-023>026.

AR...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.

&&

15/22
Hazardous weather outlook, Oct 9, 2:57 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT FRI OCT 9 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>043-047>049-053-054-059>062-102000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-
RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
257 PM CDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

LOCALLY HEAVY RAINFALL LEADING TO THE PONDING OF WATER ON ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS WILL BE POSSIBLE FROM LATE THIS
AFTERNOON THROUGH TONIGHT AS HEAVY RAIN DEVELOPS ALONG AND BEHIND OF
A COLD FRONT THAT WILL BE MOVING THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

MSZ029>033-038-039-044>046-050>052-055>058-063>066-072>074-102000-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-
CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
257 PM CDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS OF 50 TO 60 MPH WILL
BE POSSIBLE THIS AFTERNOON AND EARLY EVENING OVER PORTIONS OF EASTERN
MISSISSIPPI. A TORNADO OR TWO WILL ALSO BE POSSIBLE OVER NORTHEAST
MISSISSIPPI THIS AFTERNOON. THIS ACTIVITY WILL BE AHEAD OF AN
APPROACHING COLD FRONT THAT WILL BE MOVING THROUGH THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS HAS BEEN REQUESTED FOR THIS AFTERNOON BUT IS NOT EXPECTED
SATURDAY THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Local storm report, Oct 9, 3:42 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     TSTM WND DMG     5 SSE BENOIT            33.58N 90.98W
10/09/2009                   BOLIVAR            MS   EMERGENCY MNGR

            AN IRRIGATION PIVOT SYSTEM WAS BLOWN OVER ON HIGHWAY 448
            ABOUT HALF A MILE EAST OF STRINGTOWN.

&&

27
Local storm report, Oct 9, 3:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     TSTM WND DMG     DUCK HILL               33.63N 89.71W
10/09/2009                   MONTGOMERY         MS   EMERGENCY MNGR

            ROOF BLOWN OFF HOUSE IN DUCK HILL COMMUNITY.

&&

JALLEN
Local storm report, Oct 9, 3:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     TSTM WND DMG     1 N BENOIT              33.67N 91.01W
10/09/2009                   BOLIVAR            MS   EMERGENCY MNGR

            A ROOF AND A MOBILE HOME WERE DAMAGED ON HIGHWAY 1 JUST
            NORTH OF BENOIT.

&&

27
Local storm report, Oct 9, 3:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     TSTM WND DMG     CLEVELAND               33.74N 90.73W
10/09/2009                   BOLIVAR            MS   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ACROSS A DRIVEWAY ON MEMORIAL
            DRIVE IN CLEVELAND.

&&

27
Local storm report, Oct 9, 3:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND DMG     5 N PURVIS              31.21N 89.41W
10/09/2009                   LAMAR              MS   EMERGENCY MNGR

            SEVERAL TREES DOWN ALONG HIGHWAY 11 AND COUNTY ROAD 589.

&&

JALLEN
Local storm report, Oct 9, 3:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     TSTM WND DMG     BENOIT                  33.65N 91.01W
10/09/2009                   BOLIVAR            MS   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ON A HOUSE ON LAKE BOLIVAR ROAD
            AND ON LEVECK STREET IN THE BENOIT AREA.

&&

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 10:54 AM CDTSevere Thunderstorm WarningJANBolivar, Washington81 min
Oct 9, 11:17 AM CDTTornado WarningJANBolivar58 min
Oct 9, 11:29 AM CDTTornado WarningJANWashington46 min
Oct 9, 11:35 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Washington55 min
Oct 9, 12:00 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower60 min
Oct 9, 12:03 PM CDTTornado WarningJANLeflore, Sunflower57 min
Oct 9, 12:06 PM CDTTornado WarningJANBolivar, Sunflower37 min
Oct 9, 12:24 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Sunflower and 1 more66 min
Oct 9, 1:11 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Grenada, Holmes, Montgomery, Yazoo64 min
Oct 9, 1:44 PM CDTTornado WarningJANGrenada, Webster21 min
Oct 9, 1:50 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more55 min
Oct 9, 2:16 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston44 min
Oct 9, 2:39 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Noxubee, Oktibbeha, Winston46 min
Oct 9, 2:44 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster50 min
Oct 9, 2:57 PM CDTSevere Thunderstorm WarningJANJasper, Smith63 min
Oct 9, 3:10 PM CDTSevere Thunderstorm WarningJANForrest, Lamar41 min
Oct 9, 3:31 PM CDTSevere Thunderstorm WarningJANJones44 min
Oct 9, 3:38 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee25 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.